Alert archive / Kentucky / Flash Flood Warnings in 2018

Flash Flood Warning 10, NWS Jackson, KY

May 31, 2018Jackson County, Rockcastle County, Kentucky

NWS Jackson, KY issued this flash flood warning at May 31, 2018, 2:32 PM EDT for Jackson County, Rockcastle County, Kentucky. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2018, 2:32 PM EDT (18:32 UTC)
Expired
May 31, 2018, 5:30 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Jackson County, KY, Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 73 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 3:00 PM EDTFLASH FLOODClover Bottom, KYHIGHWAY 421 IS WASHED OUT AT CLOVER BOTTOM.
May 31, 3:00 PM EDTFLASH FLOODSandgap, KYHIGHWAY 421 WAS WASHED OUT AT SANDGAP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2018-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 614 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2018-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
614 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

990 
WGUS53 KJKL 311832
FFWJKL
KYC109-203-312130-
/O.NEW.KJKL.FF.W.0010.180531T1832Z-180531T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service JACKSON KY
232 PM EDT THU MAY 31 2018

The National Weather Service in JACKSON KY has issued a

* Flash Flood Warning for...
  Northwestern Jackson County in southeastern Kentucky...
  Northeastern Rockcastle County in south central Kentucky...

* Until 530 PM EDT

* At 231 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to one inch of rain has
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  McKee, Boone, Morrill, Threelinks, Turkey Foot, Kerby Knob, Waneta,
  Bradshaw, Clover Bottom, Climax, Disputanta, Brazil, Shirley,
  Sandgap, Blanton Flats, Snider, Conway, Collingsworth, Foxtown and
  Hisel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3754 8434 3753 8430 3752 8430 3751 8426
      3753 8423 3752 8420 3756 8415 3757 8403
      3758 8397 3755 8391 3753 8389 3750 8388
      3742 8394 3748 8437

$$

KAS
2 follow-up statements
900 
WGUS73 KJKL 311928
FFSJKL

Flash Flood Statement
National Weather Service JACKSON KY
328 PM EDT THU MAY 31 2018

KYC109-203-312130-
/O.CON.KJKL.FF.W.0010.000000T0000Z-180531T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jackson KY-Rockcastle KY-
328 PM EDT THU MAY 31 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
NORTHWESTERN JACKSON AND NORTHEASTERN ROCKCASTLE COUNTIES...

At 325 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Radar estimates indicate that between 
two and three inches of rain have already fallen over portions of 
the area. Additional thunderstorms have also moved back into the 
area. Flash flooding is expected to begin shortly.

Some locations that will experience flooding include...
McKee, Boone, Morrill, Threelinks, Turkey Foot, Kerby Knob, Waneta,
Bradshaw, Clover Bottom, Climax, Disputanta, Brazil, Shirley,
Sandgap, Blanton Flats, Snider, Conway, Collingsworth, Foxtown and
Hisel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3754 8434 3753 8430 3752 8430 3751 8426
      3753 8423 3752 8420 3756 8415 3757 8403
      3758 8397 3755 8391 3753 8389 3750 8388
      3742 8394 3748 8437

$$

RAY
743 
WGUS73 KJKL 312127
FFSJKL

Flash Flood Statement
National Weather Service JACKSON KY
527 PM EDT THU MAY 31 2018

KYC109-203-312137-
/O.EXP.KJKL.FF.W.0010.000000T0000Z-180531T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jackson KY-Rockcastle KY-
527 PM EDT THU MAY 31 2018

...THE FLASH FLOOD WARNING FOR NORTHWESTERN JACKSON AND NORTHEASTERN
ROCKCASTLE COUNTIES WILL EXPIRE AT 530 PM EDT...

The heavy rain has ended. However, some roads remain closed due to 
high water. Please continue to heed any road closures.

LAT...LON 3754 8434 3753 8430 3752 8430 3751 8426
      3753 8423 3752 8420 3756 8415 3757 8403
      3758 8397 3755 8391 3753 8389 3750 8388
      3742 8394 3748 8437

$$

KAS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 31, 1:39 PM EDT, 53 minutes earlier.

Area forecast discussion, May 31, 1:39 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
139 PM EDT Thu May 31 2018

.UPDATE...
Issued at 139 PM EDT THU MAY 31 2018

Line of showers and storms continues to advance east into more of
eastern Kentucky with strong winds and heavy rain the main
threats. The activity may be weakening a bit with storms starting
to train across central Kentucky. We may need to monitor the flash
flood threat over the next few hours. Another complex of showers
and storms continues to progress east across western Kentucky and
may work into the area later this afternoon if instability can
recover from the earlier activity. No significant updates made at
this time.

UPDATE Issued at 1227 PM EDT THU MAY 31 2018

Line of showers and storms now bearing down on the area. The line
has built to the south a bit and now looks to take aim on areas
between the Hal Rogers Parkway and I-64. Instability has increased
to near 2500J/kg. DCAPE is also nearing 1300J/kg, which is more
than sufficient to mix down some damaging wind gusts. Some nice
velocity signatures have been noted on KJKL radar suggesting there
is some decent potential for some strong winds getting to the
surface. In fact a warning has already been issued upstream.
Updated grids to increase pops and sky cover. Also adjusted
temperatures to reflect a temperature drop with the line of storms
moving through.

UPDATE Issued at 1039 AM EDT THU MAY 31 2018

A complex of showers and storms continues to approach the
lexington area from the west and is expected to move into areas
along and north of the Mountain Parkway by noon. Have updated
pops and weather to bring them up to likely and categorical for
these areas. Areas further south will stay dry into the afternoon,
but we are watching another complex of showers/storms in western
Kentucky that may move into southern Kentucky late this afternoon.

UPDATE Issued at 954 AM EDT THU MAY 31 2018

Shower/storm activity from this morning is exiting to the east
into West Virginia. Still a few isolated showers impacting areas
across Wayne and McCreary counties. Otherwise, much of the area
has cleared out in the wake of the early morning activity with
temperatures already rising sharply through the 70s. With
dewpoints holding around 70, already seeing some instability
develop across east Kentucky. Watching a few storms near
Louisville this morning as they are tracking east towards the
area. These should arrive here by early afternoon. By then, we
will have had plenty of sunshine and instability in place. This
could allow this activity to strengthen as it approaches the area.
SPC did expand the slight risk over more of eastern Kentucky with
the 9 am update this morning. This makes sense given the
instability we will see today. Shear is not fantastic, but may be
just enough to produce some strong to severe storms. Models do not
have much of a handle on what is happening out there this morning,
so may need to do more nowcast updates today given the
uncertainty. As it stands right now, the activity near Louisville
will reach our Bluegrass counties around noon.

UPDATE Issued at 700 AM EDT THU MAY 31 2018

Forecast is in pretty good shape so far. An area showers is
currently making its way across the SE portion of the CWA, so went
ahead and increased coverage to scattered here. Latest HRRR shows
this broken line continuing to deteriorate over the next couple of
hours as better convection begins to develop across south-central
Kentucky. Loaded in the latest observations to make sure the near
term grids for temps, dew points, and winds was on track with the
near term forecast. All updates have been sent to NDFD/web.

&&

.SHORT TERM...(Today through Friday)
Issued at 440 AM EDT THU MAY 31 2018

Today's weather will feature continued SW flow, pulling warm and
moist air from the Gulf of Mexico into the Ohio River Valley. An
upper level wave is expected to be in place across eastern
Kentucky today, dampening as a deeper wave forms near the
Mississippi River Valley. This second, deeper wave is poised to
move across Kentucky during the overnight and through the day
Friday. At the surface, a cold front will begin to from over
Missouri and Illinois today. Following the progression of the
upper level shortwave, this front will shift eastward toward the
Ohio River overnight, and then traverse Kentucky southward through
the day Friday.

As for sensible weather, expect the continuation of warm and humid
conditions across the region for the short term portion of the
forecast. Highs today will be in the mid 80s, but with humidity will
feel closer to 90 degrees. Overnight lows will be in the upper 60s,
and Friday will be a couple degrees cooler with the passing cold
front, with low to mid 80s forecast. The tricky part comes with the
precip chances throughout the period.

With the upper level wave moving overhead, and a warm/moist airmass
in place, expect the development of convection throughout the
daytime hours, peaking in the afternoon/evening. While soundings
continue to look robust, with LI's near -10 and CAPE topping
3,000 j/kg in many locations across eastern KY this afternoon, the
shear still looks underwhelming, both in speed and direction. The
best directional shear (though still not great) continues to lie
across the far SW CWA, west of I-65 where SPC still has a slight
risk outlined for the day. This lack of shear will make it hard
for storms to organize and reach severe limits, but can't rule out
the possibility of some stronger storms throughout the day, and
perhaps some isolated severe. Regardless, any storm that develops
will likely put down some heavy rainfall and may not be moving
very quickly given the lack of good steering flow, so will
continue to watch for training and/or slow moving storms for
isolated flash flood potential.

As we head into the overnight, the second upper level wave begins to
impact Kentucky, staying mainly across the western and central
portions of the state. The surface cold front will also near the
Ohio River, becoming a focal point for overnight convection. With
that in mind, the latest CAMs/hi-res models are actually
diminishing any convective potential across eastern Kentucky
throughout the overnight, and keeping the focus well to our west.
Latest NAM12 forecast soundings do show a pretty steep inversion
setting up overnight which will likely deter from new convective
development. However, instability will remain in place aloft
through much of the night, so can't rule out some lingering storms
and/or isolated development. After collaboration with neighboring
offices, lowered pops across our CWA drastically compared to the
model blends and synoptic models (though even the GFS and ECMWF
were hinting at a dry far SE overnight). Did leave in chance pops
along our western border next to LMK, in case any convection
associated with the cold front is able to propagate far enough
eastward to reach our CWA before dissipating.

Heading into Friday, the wave shifts across eastern Kentucky and the
cold front also begins to traverse the CWA. Once again, expect this
to couple with the warm/moist airmass in place to produce another
round of scattered to numerous showers and thunderstorms. Decent
CAPEs just under 3,000 j/kg and steep lapse rates will be in place,
but shear will still be lacking, especially as winds turn more
westerly late in the day as the cold front passes though. Again,
expect organization to be hard to achieve with any storm that
develops, though some isolated storms may be able to reach near severe
limits. Continued heavy downpours and isolated flash flooding
will be of concern this day as well with the same factors in place
as today.

.LONG TERM...(Friday night through Wednesday)
Issued at 420 AM EDT THU MAY 31 2018

Scattered showers will continue into Friday evening and night as the
above mentioned shortwave trough slides east into the Appalachians,
subsequently sending a cool front through eastern Kentucky. Elevated
convection will likely keep some thunder in the offing through the
evening prior to cold pools overwhelming the some 20 knots of deep
layer shear that may be able to be mustered. May see a few storms
develop across far eastern Kentucky Saturday afternoon as the front
loses southeasterly momentum and hangs up near the higher terrain,
owing to what looks to be at least some deepening of the upper
trough as it crosses the Appalachians.

Shortwave ridging aloft and the southern extent of a narrow surface
ridge will lead to a dry spell later Saturday into at least early
Sunday, before northern stream energy swings into the Ohio Valley
and reintroduces shower/storm chances Sunday into Sunday evening as
a more noticeable cold front swings through eastern Kentucky. This
refreshing early June airmass should largely hold in place through
at least the middle of next week as a period of drier northwest flow
resides in place. Digging and strengthening of the above mentioned
northern stream trough across southeast Canada and the Great Lakes
will be the main driver of this, as upper ridging and heat build
north through the Great Plains and into the Midwest. It appears that
at some point, likely toward the middle to end of next week, return
flow will set up with warming temperatures and rain chances
returning. Until then, early to mid week currently looks to bring
high temperatures in the upper 70s to low 80s with lows in the mid-
upper 50s, along with much more comfortable humidity levels.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
ISSUED AT 139 PM EDT THU MAY 31 2018

A complex of showers and storms will move across the area this
afternoon. impacting areas in the northern half of the state. This
will bring some sharply reduced visibilities. Storms may
eventually affect areas farther south this evening, but confidence
is low as models are not handling the current situation. Thus,
may need some amendments later to include some thunderstorms as
confidence increases. Could see some gusty winds around any shower
or storm activity today. Activity could linger well into tonight,
but confidence is low in timing and aerial coverage.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...KAS
SHORT TERM...JMW
LONG TERM...GUSEMAN
AVIATION...KAS
Hazardous weather outlook, May 31, 2:05 PM EDT, 27 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
205 PM EDT Thu May 31 2018

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-012115-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
205 PM EDT Thu May 31 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT FRIDAY...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

Scattered to numerous thunderstorms are expected through tonight.
Strong to severe thunderstorms are possible with damaging winds
and flash flooding being the main threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms are possible from Friday through Sunday, mainly during
the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to send in any reports of wind damage, heavy
rain, and flooding this afternoon and evening.

KAS

In the hours before

Special weather statement, May 31, 1:19 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service JACKSON KY
119 PM EDT THU MAY 31 2018

KYZ059-060-106-108-311745-
Menifee-Morgan-Wolfe-Powell-
119 PM EDT THU MAY 31 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN POWELL...
SOUTHWESTERN MORGAN...SOUTHEASTERN MENIFEE AND WOLFE COUNTIES...

At 119 PM EDT, a strong thunderstorm was located over Lombard, or
near Stanton, moving east at 40 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Campton, Campsites in the Indian Creek area of the Daniel Boone
National Forrest, Pilot, Torrent, Lexie, Rexville, Leeco, Pence, Pine
Ridge, Pomeroyton, Haystack, Gosneyville, High Falls, Lane, Whisman,
Malaga, Demund, Jenson, Flat and Grassy Creek.

LAT...LON 3787 8330 3770 8339 3768 8343 3765 8343
      3762 8348 3763 8350 3764 8350 3764 8352
      3767 8362 3772 8372 3773 8373 3774 8377
      3789 8366
TIME...MOT...LOC 1719Z 285DEG 37KT 3781 8374

CGAL
Special weather statement, May 31, 1:30 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service JACKSON KY
130 PM EDT THU MAY 31 2018

KYZ108-111-114-311800-
Lee-Owsley-Wolfe-
130 PM EDT THU MAY 31 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN OWSLEY AND LEE
COUNTIES...

At 130 PM EDT, a strong thunderstorm was located over Old Landing, or
7 miles northwest of Beattyville, moving southeast at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Beattyville, Booneville, Fincastle, Turin, White Ash, Leeco,
Pinnacle, Fillmore, Grass, Chestnut Gap, Ida May, Lerose, Vada,
Evelyn, Tallega, Caryton, Belle Point, Enoch, Whisman and Monica.

LAT...LON 3763 8347 3762 8349 3764 8350 3764 8352
      3751 8358 3743 8365 3759 8387 3762 8386
      3764 8384 3764 8381 3766 8382 3772 8374
      3772 8370
TIME...MOT...LOC 1730Z 298DEG 27KT 3764 8382

CGAL
Special weather statement, May 31, 1:44 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service JACKSON KY
144 PM EDT THU MAY 31 2018

KYZ058-069-111-311815-
Jackson-Lee-Estill-
144 PM EDT THU MAY 31 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT ESTILL...NORTHERN
JACKSON AND SOUTHWESTERN LEE COUNTIES...

At 144 PM EDT, strong thunderstorms were clustered near Shirley, or
12 miles southwest of Irvine, moving east at 40 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Irvine, McKee, Ravenna, Rice Station, Kings Station, Bradshaw,
Winston, Wisemantown, Brazil, Weedon, Shirley, Drip Rock, Blanton
Flats, Alumbaugh, Evelyn, Pitts, Texola, West Irvine, Hisel and
Pryse.

LAT...LON 3755 8418 3756 8415 3757 8409 3765 8413
      3767 8409 3768 8410 3773 8409 3771 8380
      3750 8386 3751 8389 3746 8387 3740 8389
      3747 8420 3751 8420
TIME...MOT...LOC 1744Z 284DEG 33KT 3760 8416

CGAL
Special weather statement, May 31, 1:55 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service JACKSON KY
155 PM EDT THU MAY 31 2018

KYZ108-109-112-311830-
Breathitt-Magoffin-Wolfe-
155 PM EDT THU MAY 31 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BREATHITT...WEST
CENTRAL MAGOFFIN AND SOUTHEASTERN WOLFE COUNTIES...

At 154 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Upper Gilmore to Copebranch. Movement was
east at 35 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Jackson, Simpson, Burkhart, Lexie, Pence, Copebranch, Noctor, Rock
Lick, Vancleve, West Royalton Station, Moct, Wilhurst, War Creek,
Elkatawa, Inverness, Bays, Lunah, Sewell, Haddix and Taulbee.

LAT...LON 3773 8328 3771 8327 3771 8326 3773 8326
      3768 8302 3739 8334 3753 8357 3756 8356
      3775 8339
TIME...MOT...LOC 1754Z 285DEG 30KT 3771 8338 3754 8354

CGAL
Special weather statement, May 31, 2:21 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service JACKSON KY
221 PM EDT THU MAY 31 2018

KYZ106-107-109-110-112-113-115-311845-
Breathitt-Perry-Floyd-Knott-Johnson-Magoffin-Morgan-
221 PM EDT THU MAY 31 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL MORGAN...
SOUTHWESTERN JOHNSON...NORTHEASTERN PERRY...NORTHWESTERN KNOTT...
NORTHWESTERN FLOYD...CENTRAL BREATHITT AND MAGOFFIN COUNTIES...

At 220 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Coon to Tiptop to Ned. Movement was east
at 35 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Paintsville, Prestonsburg, Salyersville, Hindman, Mason, Buck,
Oaklawn Estates, Vail, Handshoe, Emmalena, Falcon, Bearville, Burning
Fork, Collista, West Van Lear, West Royalton Station, Blue River,
Swamp Branch, Ever and Cliff.

LAT...LON 3785 8275 3751 8279 3725 8309 3740 8341
      3763 8317 3793 8313
TIME...MOT...LOC 1820Z 290DEG 30KT 3784 8306 3761 8309 3743 8327

CGAL

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 12:34 PM EDTAreal Flood AdvisoryJKLEstill, Montgomery, Powell3 hr
May 31, 12:43 PM EDTSevere Thunderstorm WarningJKLEstill, Menifee, Montgomery, Powell47 min
May 31, 1:19 PM EDTSpecial Weather StatementJKLWolfe26 min
May 31, 1:30 PM EDTSpecial Weather StatementJKLLee30 min
May 31, 1:31 PM EDTSevere Thunderstorm WarningJKLLee, Wolfe29 min
May 31, 1:44 PM EDTSpecial Weather StatementJKLEstill31 min
May 31, 1:45 PM EDTAreal Flood AdvisoryJKLEstill, Jackson, Lee, Rockcastle3 hr
May 31, 1:55 PM EDTSpecial Weather StatementJKLBreathitt35 min
May 31, 2:03 PM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more11 hr
May 31, 2:21 PM EDTSpecial Weather StatementJKLJohnson, Magoffin24 min
May 31, 2:39 PM EDTSpecial Weather StatementJKLOwsley36 min
May 31, 2:45 PM EDTAreal Flood AdvisoryJKLClay, Jackson, Owsley3 hr
May 31, 2:52 PM EDTSpecial Weather StatementJKLEstill, Menifee, Powell, Wolfe23 min
May 31, 3:02 PM EDTSpecial Weather StatementJKLFloyd, Knott, Letcher, Pike28 min
May 31, 3:12 PM EDTSpecial Weather StatementJKLClay, Leslie33 min
May 31, 3:20 PM EDTFlash Flood WarningJKLClay, Jackson, Owsley3 hr
May 31, 3:24 PM EDTAreal Flood AdvisoryJKLClay, Knox, Laurel, Leslie3 hr
May 31, 3:39 PM EDTSpecial Weather StatementJKLMartin, Pike36 min
May 31, 3:45 PM EDTSpecial Weather StatementJKLHarlan, Letcher45 min
May 31, 4:08 PM EDTAreal Flood AdvisoryJKLLaurel3 hr
May 31, 4:17 PM EDTSevere Thunderstorm WarningJKLBath, Estill, Fleming, Menifee, Montgomery, Powell and 1 more43 min
May 31, 4:26 PM EDTSpecial Weather StatementJKLJackson, Pulaski, Rockcastle34 min
May 31, 4:33 PM EDTAreal Flood AdvisoryJKLJackson, Pulaski, Rockcastle2 hr
May 31, 4:34 PM EDTSpecial Weather StatementJKLBell, Whitley41 min
May 31, 4:44 PM EDTSevere Thunderstorm WarningJKLBath, Breathitt, Elliott, Lee, Magoffin, Menifee and 4 more46 min
May 31, 4:50 PM EDTAreal Flood AdvisoryJKLKnox, Whitley3 hr
May 31, 4:51 PM EDTSevere Thunderstorm WarningJKLElliott, Fleming, Rowan24 min
May 31, 5:02 PM EDTFlash Flood WarningJKLKnox3 hr
May 31, 5:03 PM EDTSpecial Weather StatementJKLLaurel, McCreary, Wayne27 min
May 31, 5:13 PM EDTAreal Flood AdvisoryJKLLaurel, McCreary, Pulaski, Wayne3 hr
May 31, 5:16 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Whitley44 min
May 31, 5:25 PM EDTAreal Flood WarningJKLJackson, Rockcastle3 hr
May 31, 5:27 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne, Whitley33 min
May 31, 5:38 PM EDTAreal Flood AdvisoryJKLMcCreary, Wayne, Whitley3 hr
May 31, 5:42 PM EDTFlash Flood WarningJKLLaurel, McCreary, Whitley3 hr
May 31, 5:43 PM EDTSevere Thunderstorm WarningJKLBell, Knox, McCreary, Whitley47 min
May 31, 6:01 PM EDTSpecial Weather StatementJKLMcCreary, Wayne29 min

Nearby

Flash Flood Warnings in Kentucky, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.